Alert archive / Georgia / Frost Advisories in 2009
Frost Advisory 2, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Oct 19, 2009, 3:28 PM EDT for 5 counties in South Carolina; 7 counties in Georgia. It took effect at Oct 20, 2009, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2009, 3:28 PM EDT (19:28 UTC)
- In effect from
- Oct 20, 2009, 4:00 AM EDT
- Expired
- Oct 20, 2009, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 191928 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 328 PM EDT MON OCT 19 2009 GAZ087-088-099>101-114-115-SCZ040-042>045-047-200400- /O.NEW.KCHS.FR.Y.0002.091020T0800Z-091020T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND 328 PM EDT MON OCT 19 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. A STRONG HIGH PRESSURE SYSTEM WILL SETTLE OVER THE REGION TONIGHT... KEEPING UNSEASONABLY COLD TEMPERATURES IN PLACE ACROSS THE AREA. WITH CLEAR SKIES AND LITTLE TO NO WINDS...TEMPERATURES WILL FALL INTO THE MID 30S PRIOR TO DAYBREAK TUESDAY. THESE CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF SCATTERED FROST...ESPECIALLY IN LOW LYING AND OTHER SHELTERED LOCATIONS. URBANIZED LOCATIONS AND AREAS ADJACENT TO LARGE BODIES OF WATER WILL EXPERIENCE LITTLE TO NO FROST DUE TO SLIGHTLY WARMER TEMPERATURES. THE FROST IS EXPECTED TO BE MOST PREVALENT FROM 4 AM TO 9 AM TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JAQ
3 follow-up statements
000 WWUS72 KCHS 200220 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1020 PM EDT MON OCT 19 2009 GAZ087-088-099>101-114-115-SCZ040-042>045-047-201000- /O.CON.KCHS.FR.Y.0002.091020T0800Z-091020T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND 1020 PM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. A STRONG HIGH PRESSURE SYSTEM WILL SETTLE OVER THE REGION TONIGHT... KEEPING UNSEASONABLY COLD TEMPERATURES IN PLACE ACROSS THE AREA. WITH CLEAR SKIES AND MOSTLY CALM WINDS...TEMPERATURES WILL FALL INTO THE MID AND UPPER 30S PRIOR TO DAYBREAK TUESDAY. THESE CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF SCATTERED FROST...ESPECIALLY IN LOW LYING AND OTHER SHELTERED LOCATIONS. URBANIZED LOCATIONS AND AREAS ADJACENT TO LARGE BODIES OF WATER WILL EXPERIENCE LITTLE TO NO FROST DUE TO SLIGHTLY WARMER TEMPERATURES. COMMUNITIES THAT WILL BE IMPACTED INCLUDE AREAS WEST OF A LINE FROM JAMESTOWN TO SUMMERVILLE...TO NEYLES...YEMASSEE AND TARBORO IN SOUTH CAROLINA...AND WEST OF A LINE FROM SPRINGFIELD TO PEMBROKE AND GLENNVILLE IN GEORGIA. THE FROST IS EXPECTED TO BE MOST PREVALENT FROM 4 AM TO 9 AM TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 33
000 WWUS72 KCHS 200721 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 321 AM EDT TUE OCT 20 2009 GAZ087-088-099>101-114-115-SCZ040-042>045-047-201300- /O.CON.KCHS.FR.Y.0002.091020T0800Z-091020T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND 321 AM EDT TUE OCT 20 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. CLEAR SKIES AND MOSTLY CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE AND UPPER 30S PRIOR TO DAYBREAK THIS MORNING ACROSS PORTIONS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THESE CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF SCATTERED FROST...ESPECIALLY IN LOW LYING AND OTHER SHELTERED LOCATIONS. URBANIZED LOCATIONS AND AREAS ADJACENT TO LARGE BODIES OF WATER WILL EXPERIENCE LITTLE TO NO FROST DUE TO SLIGHTLY WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS72 KCHS 201250 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 850 AM EDT TUE OCT 20 2009 GAZ087-088-099>101-114-115-SCZ040-042>045-047-201400- /O.EXP.KCHS.FR.Y.0002.000000T0000Z-091020T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND 850 AM EDT TUE OCT 20 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. TEMPERATURES WILL CONTINUE TO RISE INTO THE 40S THIS MORNING...ENDING THE RISK FOR SCATTERED FROST. THEREFORE THE FROST ADVISORY WILL EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Oct 19, 1:10 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 19, 1:10 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 110 PM EDT MON OCT 19 2009 .SYNOPSIS... HIGH PRES WILL REMAIN IN PLACE ACROSS GEORGIA AND THE CAROLINAS THROUGH THU. A COASTAL TROUGH WILL PUSH INLAND THU NIGHT OR FRI. A COLD FRONT WILL MOVE INTO THE AREA ON SAT AND WILL LIKELY PASS OFF THE COAST LATE IN THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH PRESSURE WILL CONTINUE TO BUILD FROM THE WEST TODAY...WHILE WEAK RIDGING DEVELOPS ALOFT. OVERALL...SUNNY SKIES WILL DOMINATE WITH STRONG SUBSIDENCE IN PLACE AND VERY LIMITED MOISTURE. TEMPERATURES WILL ALSO BEGIN TO MODERATE...ALTHOUGH HIGHS WILL STILL REMAIN WELL BELOW NORMAL FOR THIS TIME OF YEAR. LOW LEVEL THICKNESS VALUES SUGGEST HIGHS IN THE LOWER TO MID 60S...AND THESE VALUES REMAIN REASONABLE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... HIGH PRESSURE WILL SETTLE OVER THE FORECAST AREA OVERNIGHT...RESULTING IN CLEAR SKIES...GENERALLY LIGHT WINDS...AND EXCELLENT RADIATIONAL COOLING CONDITIONS. EXPECT A RATHER LARGE TEMPERATURE GRADIENT ACROSS THE AREA...WITH LOWS DROPPING INTO THE UPPER 30S WELL INLAND...BUT HOLDING IN THE LOWER TO MIDDLE 40S CLOSER TO THE COAST WHERE GEOSTROPHIC WINDS OF 15 TO 20 KNOTS SHOULD PREVENT COMPLETE DECOUPLING. AT THE BEACHES TEMPERATURES WILL BE EVEN MILDER WITH A SLIGHTLY ONSHORE FLOW...BOTTOMING OUT IN THE LOWER TO MIDDLE 50S. FROST PROBABILITIES ARE LOOKING A BIT LESS LIKELY GIVEN THE MILDER TEMPERATURES ANTICIPATED OVERNIGHT...SO WILL SCALE BACK THE AREA OF PATCHY FROST MENTIONED IN THE GRIDS TO INCLUDE ONLY EXTREME WESTERN ZONES. ELSEWHERE FROST FORMATION IS NOT ANTICIPATED. && .LONG TERM /TUESDAY THROUGH SUNDAY/... VERY LITTLE CHANGES TO THE FORECAST THIS MORNING AS THE DEVELOPMENT OF DEEP LAYERED RIDGING MAKES FOR MODERATING TEMPERATURES TUE AND WED. AFTERNOON HIGH TEMPERATURES WARMING FROM THE LOWER TO MID 70S ON TUE TO NEAR 80 IN A FEW AREAS ON WED. LOW TEMPERATURES WED MORNING LOOK TRICKY AS A WEAK ONSHORE MOISTURE FLUX MAY EFFECT READINGS ALONG SOUTHERN COASTAL AREAS OF SOUTH CAROLINA AND THE COASTAL HALF OF SE GEORGIA. 00Z FORECAST GUIDANCE TEMPERATURES CAME IN SEVERAL DEGREES HIGHER IN THESE AFOREMENTIONED AREAS. SINCE RADIATIONAL COOLING STILL APPEARS QUITE GOOD INLAND...WE MADE ONLY MINOR INCREASES IN OUR COASTAL ZONES. THE RIDGE REMAINS FIRM ON THU AND RAIN CHANCES LOOK LOW JUST ABOUT EVERYWHERE. SLIGHTLY DEEPER LOW LEVEL MOISTURE IS FORECAST TO DRIFT W OVER PARTS OF NE FLORIDA AND S GEORGIA...ISOLATED SHOWERS POSSIBLE CLOSE TO THE COAST. WE CONTINUED OUR PREVIOUS TREND FOR SLIGHT CHANCE POPS IN SE GEORGIA MAINLY E OF 1-95 AND S OF 1-16. THE COASTAL TROUGH MOVES INLAND AND WEAKENS ON FRI. LOW LEVEL CONVERGENCE AND SOME LEAD SHORT WAVE ENERGY LATE IN THE DAY MAY KICK OFF SOME SHOWER ACTIVITY ON FRI. WE CONTINUED WARM TEMPERATURES NEAR 80 DEGREES DESPITE LAYERED WARM AIR ADVECTION MID TO HIGH LEVEL CLOUDINESS ALONG WITH A 25-30 PERCENT POP SCHEME. FAIR AGREEMENT ON THE NEXT FRONT MOVING TOWARD THE COAST LATE SAT AND OFFSHORE ON SUN AS HIGH PRES RETURNS. SCATTERED SHOWERS CONTINUE IN OUR FORECAST ON SAT. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 18Z TUESDAY. SKIES WILL BE CLEAR THROUGHOUT THE FORECAST PERIOD...WITH NORTHERLY WINDS LESS THAN 10 KT. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL. && .MARINE... HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION FROM THE WEST TODAY AND TONIGHT...RESULTING IN IMPROVING CONDITIONS ACROSS THE ATLANTIC COASTAL WATERS. FAVORABLE FETCH IS EXPECTED TO RESULT IN SMALL CRAFT CONDITIONS CONTINUING THROUGH THE DAY ACROSS THE OUTER GEORGIA WATERS...BUT SHOULD SEE WINDS AND SEAS DROP BELOW SMALL CRAFT THRESHOLDS BY LATE AFTERNOON/EARLY EVENING HERE. ACROSS ALL OTHER WATERS...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLDS. HIGH PRES BUILDING OVER THE CAROLINAS TUE INTO WED WILL CREATE A TIGHTER PRES GRADIENT OVER OUR GEORGIA WATERS S INTO N FLORIDA DURING THIS PERIOD. IN FACT...THE SOUTHERN TIER OF THE GEORGIA WATERS AROUND GRAYS REEF SEAWARD MAY TEETER WITH SMALL CRAFT ADVISORY CONDITIONS IF THE GRADIENT PINCHES MORE THAN GUIDANCE SUGGESTS WHICH SEEMS QUITE POSSIBLE. WE HAVE INDICATED 4-6 FT SEAS IN OUR OUTER GEORGIA WATERS FROM LATE TUE INTO WED GIVEN LATEST ECMWF/GFS MODEL TRENDS. LESSER WINDS AND SEAS INTO OUR SOUTH CAROLINA WATERS CLOSER TO THE SURFACE HIGH. THU AND FRI...A WEAK COASTAL SURFACE TROUGH WILL EASE INLAND LATE IN THE WEEK. WINDS OVER THE WATERS WILL GRADUALLY VEER TO MORE SE WITH TIME. SEAS MAY REMAIN ELEVATED WITH LONG FETCH TRAJECTORIES...HIGHEST OVER GEORGIA OUTER WATERS BUT MAINLY BLO SCA CRITERIA. && .CLIMATE... RECORD LOW TEMPERATURES FOR TODAY 10/19 CHARLESTON INTL AIRPORT /KCHS/......39 SET IN 1948 CHARLESTON WATERFRONT PARK /KCHL/...43 SET IN 1948 SAVANNAH INTL AIRPORT /KSAV/........42 SET IN 1996 && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ374. && JAQ
Hazardous weather outlook, Oct 19, 10:43 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1043 AM EDT MON OCT 19 2009 AMZ330-350-352-354-374-GAZ116>119-137>141-SCZ048-051-201000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- BEAUFORT-COASTAL JASPER- 1043 AM EDT MON OCT 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114-115-SCZ040-042>045-047-201000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE- HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 1043 AM EDT MON OCT 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FROST...AN UNSEASONABLY COLD AIR MASS WILL PERSIST OVER THE SOUTHEAST UNITED STATES THROUGH TUESDAY MORNING. CONDITIONS MAY ALLOW PATCHY FROST TO DEVELOP AROUND DAYBREAK TUESDAY ACROSS PORTIONS OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA...AND A FROST ADVISORY MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ049-050-201000- COASTAL COLLETON-CHARLESTON- 1043 AM EDT MON OCT 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COASTAL FLOODING...HIGH TIDE TUESDAY MORNING IN CHARLESTON HARBOR IS PREDICTED TO OCCUR AT 1003 AM EDT. DEPENDING ON THE EVENTUAL WIND DIRECTION AND SPEED...TIDE LEVELS MAY REACH 7.0 FEET MEAN LOWER LOW WATER. A COASTAL FLOOD ADVISORY MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:48 AM EDT | Coastal Flood Advisory | CHS | 7 hr |
Nearby
Frost Advisories in Georgia, 2009Frost Advisories in South Carolina, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.